Jump to content
Sign in to follow this  
Lalo

ROID RAGE

Recommended Posts

Hi, I haven't posted in awhile because my friend that I take care of had his first round of chemo - 6 days, and radiation everyday since July 29.  The chemo along with the steroids made him an actual crazy man, and I thought who is this person.   He was anxious, short tempered, and I even would say down right hateful and mean.  I knew it had to be from the steriods and by the end of day 6 i was on my knees thanking God this first round was over.  Tomorrow is the end of three weeks and he is back to his normal - pre steriod - person, and even with 3 weeks of radiation in him the fatigue has hit him but not like he had expected from all of the "prepatory" meetings with the doctors and nurses.  The fatigue is bad but not debilitating and there has been so far no other side effects other than the skin turning pink.  Has anyone else had such good outcome after 3 weeks?  

Share this post


Link to post
Share on other sites

Hello Lalo

Nice to hear from you again! Your friend is so fortunate to have someone so caring to manage through this process.  It’s no picnic that’s for sure.

This disease can do things to people and then with the high powered meds it’s a whole new ball game. Some folks can do very well with minimal side effects. Given the significant personality change, if you haven’t already discussed it with the medical team, please consider it.  Maybe the steroid dose can be altered?  As for turning pink- that could be an allergic reaction, (I did turn purple on my face). Meds can be given for that. 

The fatigue comes with the territory, however it can be managed by scheduling mid day naps and some type of exercise, walking is best however just moving your arms in circles while sitting in a chair helps too.  

With all the advances in medical treatment there’s no reason for anyone to be really miserable (including care givers!)   Be assertive in advocating and communicating.  You can do this!  Carry on.  Keep us posted when you can! 

Michelle

 

Share this post


Link to post
Share on other sites

Lao,

Roid Rage is no picnic and it affects each of us differently. One close friend going through chemo had a Jekyll and Hyde reaction that included symptoms your friend experienced. Unfortunately, there is very little that can be done to counter these symptoms. I am thankful for my wife's care and understanding while I was raging during treatment. Here are some reflections about my time in chemotherapy that may provide some insight.

Radiation fatigue is also a very normal side effect and one that cannot be addressed with medication.

I'd tell his chemo nurse about roid rage. I wish I had more suggestions for you but his symptoms are par for the chemo course.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...